Thunderstorm Wind, Webster
- When
- August 16, 6:30 PM CST
- Where
- Webster County, 1 mi SE of Minden
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.600, -93.267
Trees downed on William Brown Rd. just south of I-20.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 16, 3:02 PM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT WED AUG 16 2006
.DISCUSSION...
THIS AFTERNOON A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
PARTS OF LOUISIANA AND EAST TEXAS ALONG AND NEAR BOUNDARY THAT
EXTENDED FROM SE OK INTO E TX AND INTO CENTRAL LA AND LOW OVER SE
LA AND SW MS. SATELLITE SHOWING CUMULUS FIELD ALONG AND NORTH OF THE
BOUNDARY WITH WATER VAPOR AND WIND PROFILER NETWORK SHOWING UPPER
RIDGE OF HIGH PRESSURE EXTENDING FROM THE LOWER TX COAST NORTH
INTO SE OK AND SW AR. EARLIER THIS MORNING THE UPPER RIDGE WAS CENTERED
OVER NW LA AND TO THE LOWER TX COAST. WILL ADD ISOLATED THUNDERSTORMS
TO THE EVENING FORECAST BUT EXPECTED THESE TO END BEFORE MIDNIGHT
WITH LOSS OF HEATING. WILL NOT EXTEND THE HEAT ADVISORY FOR
THURSDAY SINCE DEW POINTS WILL BE A LITTLE LOWER EVEN THOUGH TEMPERATURES
WILL NEAR NEAR THE CENTURY MARK.
THE UPPER RIDGE OF HIGH PRESSURE WILL SHIFT N AND THEN NE THROUGH
THE REST OF THIS WEEK WITH UPPER LOW MOVING UNDERNEATH TOWARD THE
LOWER TX COAST BY LATE FRIDAY AND EARLY SATURDAY. THIS RIDGE OF
HIGH PRESSURE SHOULD KEEP RAIN CHANCES VERY SLIM FOR THE FOUR
STATE REGION AS IT WOBBLES AROUND AND OVER THE REGION. BY EARLY NEXT
WEEK THE RIDGE WILL RETROGRADE WITH TROUGH DEEPENING OVER THE EASTERN
STATES AND A FRONTAL SYSTEM WILL APPROACH AND THEN MOVE INTO THE
AREA.
&&
.AVIATION...
VFR ALL SITES WILL PERSIST OVERNIGHT WITH ONE OR TWO POSSIBLE
EXCEPTIONS. CURRENT CU FIELD IN LFK AREA COULD BECOME TCU OR EVEN TS
WITH THE HELP OF APPROACHING OUTFLOW BOUNDARY FROM WESTERN LOUISIANA
MID AFT CONVECTION. OTHERWISE LIGHT AND VAR WINDS OVERNIGHT COULD
POSSIBLY LEAD TO SOME MINOR 4 OR 5 MI BR AND MVFR...ESPECIALLY
SOUTHERN SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 101 75 99 / 20 0 0 0
MLU 71 98 73 97 / 20 0 0 0
DEQ 72 100 71 101 / 10 0 0 0
TXK 75 101 74 100 / 10 0 0 0
ELD 70 98 72 99 / 10 0 0 0
TYR 76 101 76 101 / 20 0 0 0
GGG 75 100 74 98 / 20 0 0 0
LFK 74 100 74 97 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24/99HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CDT WED AUG 16 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1214 PM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 700 PM CDT. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM NEAR 102 TO 108 DEGREES. PEOPLE ARE ADVISED TO CONTINUE PRECAUTIONS AGAINST EXPOSURE TO THE HOT AND HUMID WEATHER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG LUCKY 32.24N 93.01W
08/16/2006 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN ON HWY 4
&&
24PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 10 NW COLFAX 31.62N 92.83W
08/16/2006 GRANT LA LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG HWY 1240 BETWEEN ALOHA AND VERDA
&&
24PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 7 ENE MONTGOMERY 31.70N 92.78W
08/16/2006 GRANT LA LAW ENFORCEMENT
*** 1 INJ *** TREE LIMB HIT A WOMAN ON THE HEAD.
&&
24PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG MINDEN 32.62N 93.28W
08/16/2006 WEBSTER LA UTILITY COMPANY
TREE TOP FELL ON PART OF A HOUSE AND THE POWER LINES.
&&
24The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed on William Brown Rd. just south of I-20.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529690.